Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 8, 2013, 9:45 PM MDT for Bernalillo County, New Mexico. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2013, 9:45 PM MDT (03:45 UTC)
- Expired
- Jul 8, 2013, 11:15 PM MDT
- In force
- 90 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 12 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:45 PM MDT | FLASH FLOOD | 6 Ssw Albuquerque, NM | HOMES FLOODED IN THE SOUTH VALLEY. EVACUATIONS TAKING PLACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2910 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WGUS55 KABQ 090345 FFWABQ NMC001-090515- /O.NEW.KABQ.FF.W.0011.130709T0345Z-130709T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 945 PM MDT MON JUL 8 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO * UNTIL 1115 PM MDT * AT 940 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM AROUND THE SOUTH VALLEY. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND...DONT DROWN. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE. && LAT...LON 3515 10684 3503 10654 3492 10656 3505 10693 $$
3 follow-up statements
458 WGUS75 KABQ 090405 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1005 PM MDT MON JUL 8 2013 NMC001-090515- /O.CON.KABQ.FF.W.0011.000000T0000Z-130709T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERNALILLO- 1005 PM MDT MON JUL 8 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR CENTRAL BERNALILLO COUNTY... AT 957 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING IN AND NEAR THE SOUTH VALLEY. THE STORMS PRODUCING FLASH FLOODING WERE NEARLY STATIONARY. RADAR HAS ESTIMATED TWO INCHES OF RAIN AROUND THE SOUTH VALLEY AND SOUTHWEST MESA OVER THE PAST HOUR. WHILE THE HEAVIEST RAIN IS OVER...LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH AT LEAST 1030 PM WITH EXTENSIVE RUNOFF CONTINUING THROUGH 1115 PM MDT. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL BERNALILLO COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3515 10684 3503 10654 3492 10656 3505 10693 $$
074 WGUS75 KABQ 090457 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1057 PM MDT MON JUL 8 2013 NMC001-090515- /O.CON.KABQ.FF.W.0011.000000T0000Z-130709T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERNALILLO- 1057 PM MDT MON JUL 8 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR CENTRAL BERNALILLO COUNTY... AT 1045 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED HOMES STILL FLOODED IN THE SOUTH VALLEY WITH EVACUATIONS NECESSARY. THE RAIN HAS MOSTLY ENDED BUT STANDING WATER AND RUNOFF WILL CONTINUE THROUGH 1115 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3515 10684 3503 10654 3492 10656 3505 10693 $$ 40
968 WGUS75 KABQ 090516 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1116 PM MDT MON JUL 8 2013 NMC001-090525- /O.EXP.KABQ.FF.W.0011.000000T0000Z-130709T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BERNALILLO- 1116 PM MDT MON JUL 8 2013 ...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL BERNALILLO COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. MINOR TO MODERATE FLOODING WILL CONTINUE...BUT THE THREAT FOR SIGNIFICANT AND WIDESPREAD FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3515 10684 3503 10654 3492 10656 3505 10693 $$ 40
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 5:34 PM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 8, 5:34 PM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 PM MDT MON JUL 8 2013 .AVIATION... 00Z TAF CYCLE UPPER HIGH TO PERSIST OVER CENTRAL NEW MEXICO THROUGH 09/12Z WITH SFC LOW PRESSURE CENTERED OVER SOUTHEAST CO AND SOUTHWEST KS. TSRA STRETCHED FROM SOUTHWEST TO NORTHEAST OVER NEW MEXICO WILL PERSIST AND MOVE SLOWLY AND SOMEWHAT ERRATICALLY THROUGH 03Z AS THEY SLOWLY DIMINISH...HOWEVER OUTFLOW BOUNDARIES MAY TRIGGER ADDITIONAL STORM DEVELOP THROUGH THE EVENING. GENLY VFR CONDITIONS ALTHOUGH MTS WILL BE BRIEFLY OBSCURED IN THE STRONGER STORMS IN MVFR CIGS/VSBYS SFC WND GUSTS TO 40KT. AFT 06Z SHRA MAY BE ISOLD OVR NRN AND CENTRAL NM AS MID LEVEL MOISTURE PLUME SHIFTS A BIT NORTHWARD. && .DISCUSSION...300 PM MDT MON JUL 8 2013... THE CENTER OF HIGH PRESSURE AT 500 MB IS EXPECTED TO MIGRATE FROM NEAR ALBUQUERQUE THIS AFTERNOON TOWARD THE FOUR CORNERS TUESDAY...THEN EASTWARD ALONG THE NM/CO BORDER WEDNESDAY NIGHT...BEFORE WOBBLING AROUND NE NM AND W KS THURSDAY THROUGH SATURDAY NIGHT. THIS WILL CAUSE THE FAVORED LOCATION FOR THUNDERSTORMS TO SHIFT WITH TIME. THE UPPER HIGH WILL BUILD IN STRENGTH AS IT MIGRATES TOWARD THE FOUR CORNERS TONIGHT THROUGH TUESDAY...AND THIS WILL PROBABLY BEGIN TO CAP SOME OF THE CONVECTION THERE. HOWEVER...THERE WILL BE A NOTICEABLE SHIFT IN THE THUNDERSTORM TRACK ACROSS CENTRAL PARTS OF THE STATE TO MORE OF A NE TO SW DIRECTION BEGINNING THIS EVENING...THEN E TO W BY WEDNESDAY. THIS SHOULD ENABLE STORMS TO SHIFT EASTWARD OFF THE CENTRAL MOUNTAIN CHAIN INTO THE CENTRAL VALLEY AFFECTING ALBUQUERQUE AND POINTS SOUTH BEGINNING TODAY...AS FAR NORTH AS THE SANTA FE AREA BEGINNING TUESDAY...THEN EVEN FARTHER NORTH TO AROUND TAOS WEDNESDAY. OTHERWISE...THE SOUTHWESTERN AND NORTHERN MOUNTAINS WILL CONTINUE TO HAVE THE HIGHEST THUNDERSTORM PROBABILITIES THROUGH MID WEEK. A BACK DOOR COLD FRONT IS PROGGED TO SAG INTO THE NE PLAINS LATE TUESDAY INTO WEDNESDAY...AND IT SHOULD BRING ENOUGH MOISTURE AND LIFT FOR THE NE TO SEE AN UPTICK IN CONVECTIVE COVERAGE. DUE TO THE PROXIMITY OF THE UPPER HIGH...HIGH TEMPERATURES WILL GENERALLY VARY FROM A FEW TO AROUND 10 DEGREES ABOVE NORMAL TUESDAY AND WEDNESDAY...THOUGH WEDNESDAYS READINGS SHOULD BE A BIT COOLER THAN TUESDAYS ACROSS THE NE DUE TO THE BACK DOOR COLD FRONT. WITH THE HIGH PRESSURE SYSTEM AT 500 MB SHIFTED MAINLY NE OF NM THURSDAY THROUGH SATURDAY...A MORE TYPICAL MONSOON PATTERN WILL DEVELOP WITH A MONSOON MOISTURE PLUME EXTENDING NORTHWARD FROM MEXICO ACROSS AZ AND WESTERN NM. TEMPERATURES SHOULD RESPOND TO THE MOISTURE AND PRESSURE PATTERN WITH NEAR AND A LITTLE BELOW NORMAL READINGS ACROSS WESTERN AREAS...AND READINGS AS MUCH AS 8 DEGREES ABOVE NORMAL ALONG NEW MEXICOS EASTERN BORDER. SUNDAY SHOULD SEE AN INCREASE IN CONVECTION AREAWIDE AS A PRONOUNCED EASTERLY WAVE BEGINS TO TRACK SLOWLY WESTWARD FROM SOUTH CENTRAL TX ACROSS SOUTHERN NM AND NORTHERN MEXICO. THE GFS AND ECMWF SEEM TO BE SIGNALING OUR FIRST MONSOON BURST OF THE SEASON SUNDAY THROUGH MONDAY...AND POSSIBLY EVEN TUESDAY IN WESTERN AREAS AS THIS WAVE AND ATTENDANT SUBTROPICAL MOISTURE CROSSES. MODEL DIFFERENCES ARE MAKING IT A BIT DIFFICULT TO PIN DOWN THE MOST LIKELY AREAS FOR HEAVY PRECIPITATION AT THIS TIME...SO STAY TUNED FOR FURTHER UPDATES. 44 && .FIRE WEATHER... CHANCES FOR WETTING RAIN TO CONTINUE WITH SOME CHANGES TOWARD THE END OF THE WEEK AND INTO EARLY NEXT WEEK AS ABOVE NORMAL TEMPERATURES PERSIST. ABOVE NORMAL PWATS CONTINUE OVER THE AREA AND THE ATMOSPHERE IS FORECAST TO UNDERGO VERY LITTLE CHANGE OVER THE NEXT 48HRS. FAIR TO GOOD HUMIDITY RECOVERIES ARE FORECAST WITH SOME EXCELLENT RECOVERIES ABOVE TEN THOUSAND FEET. LIGHT STEERING FLOW MEANS THAT WETTING RAINS ARE A GOOD BET FOR THE AREAS THAT GET RAIN. BY FRIDAY...THE UPPER HIGH WILL HAVE MOVED NORTHEAST OF OUR AREA WITH DRY/WARM AIR UNDERCUTTING IT ACROSS MUCH OF EASTERN AND CENTRAL NM. A MONSOONAL PLUME OF MOISTURE WILL EXTENDED FROM NORTH TO SOUTH ACROSS ARIZONA AND PORTIONS OF WESTERN NEW MEXICO...SO CHANCES FOR WETTING RAIN ON FRIDAY AND SATURDAY WILL FAVOR WESTERN AREAS. EASTERN AREAS WILL EXPERIENCE SOME DRYING WITH MINIMUM RHS TRENDING DOWN TOWARD THE END OF THE WEEK...BUT REMAINING ABOVE CRITICAL THRESHOLDS. BY SUNDAY NIGHT INTO MONDAY...EASTERLY FLOW WILL DEVELOP OVER THE STATE AS THE RIDGE AXIS LIFTS NORTH AND MAKES WAY FOR A CLOSED EASTERLY WAVE MOVING ACROSS TEXAS INTO NORTHERN MEXICO AND SOUTHERN PORTIONS OF NEW MEXICO. THIS WILL LEAD TO AN UPTICK IN CHANCES FOR WETTING RAIN AS ATMOSPHERIC MOISTURE SURGES. THIS UPTICK POTENTIALLY LASTING THROUGH THE MIDDLE OF NEXT WEEK AS THE LATEST ECMWF SOLUTION SHOWS A MORE TRADITIONAL MONSOON PATTERN DEVELOPING WITH THE UPPER HIGH DISPLACED WELL EAST OF THE STATE AND SOUTHERLY FLOW IN THE MID LEVELS OF THE ATMOSPHERE. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 8, 5:22 AM MDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 522 AM MDT MON JUL 8 2013 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 522 AM MDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS OVER THE NORTHERN...WESTERN...AND CENTRAL HIGH COUNTRY MAY PRODUCE LOCAL DOWNPOURS WITH FREQUENT LIGHTNING AND SOME SMALL HAIL. DOWNPOURS ARE POSSIBLE ON THE BURN SCAR AREAS OF CATRON AND LINCOLN COUNTY...AND OVER THE NORTHERN MOUNTAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS DEVELOPING EACH DAY OVER THE NORTHERN...WESTERN...AND CENTRAL HIGH COUNTRY MAY PRODUCE LOCAL DOWNPOURS WITH FREQUENT LIGHTNING AND SOME SMALL HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS...RAINFALL IMPACTS...AND OBSERVED HAIL SIZES THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. SHY
In the hours before
Special weather statement, Jul 8, 4:07 PM MDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 407 PM MDT MON JUL 8 2013 NMZ512-518-082230- SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 407 PM MDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY THROUGH 430 PM MDT... AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SANTA FE. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HAIL MAY COVER THE GROUND. AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE AND GLORIETA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3553 10573 3545 10605 3571 10609 3576 10588 TIME...MOT...LOC 2207Z 343DEG 2KT 3565 10595 34
Local storm report, Jul 8, 5:02 PM MDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT MON JUL 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 2 S SANTA FE 35.65N 105.95W
07/08/2013 SANTA FE NM TRAINED SPOTTER
1 TO 2 FEET OF WATER ON SOME ROADS ON SOUTH SIDE OF
TOWN.
&&
EVENT NUMBER ABQ1301224
CHJSpecial weather statement, Jul 8, 9:03 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 903 PM MDT MON JUL 8 2013 NMZ507-519-090330- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL HIGHLANDS- 903 PM MDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO COUNTY THROUGH 930 PM MDT... AT 856 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ON THE WEST SIDE OF ALBUQUERQUE IN THE AREA OF INTERSTATE 40 AND 98TH STREET...MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 139 AND 159... INTERSTATE 25 BETWEEN MILE MARKERS 216 AND 228... HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3495 10698 3518 10698 3514 10662 3496 10663 TIME...MOT...LOC 0300Z 092DEG 9KT 3506 10676
Special weather statement, Jul 8, 9:34 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 934 PM MDT MON JUL 8 2013 NMZ519-090400- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 934 PM MDT MON JUL 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO AND NORTHERN VALENCIA COUNTIES THROUGH 1000 PM MDT... AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER THE SOUTH VALLEY AND SOUTHEAST ALBUQUERQUE...MOVING SOUTH TO SOUTHWEST AT 5 MPH. HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THESE STORMS. SMALL HAIL AND WIND GUSTS TO AROUND 45 MPH ARE ALSO POSSIBLE. AREAS AFFECTED BY THIS STORM INCLUDE...ISLETA PUEBLO...BOSQUE FARMS...PAJARITO AND PERALTA. THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 167... INTERSTATE 25 BETWEEN MILE MARKERS 204 AND 225... MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3479 10651 3483 10685 3512 10684 3508 10650 TIME...MOT...LOC 0332Z 010DEG 4KT 3500 10663
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:08 PM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 112 min |
| Jul 8, 6:22 PM MDT | Areal Flood Advisory | ABQ | Union | 113 min |
| Jul 8, 6:26 PM MDT | Flash Flood Warning | ABQ | Socorro | 94 min |
| Jul 8, 6:39 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola | 111 min |
| Jul 8, 7:41 PM MDT | Areal Flood Advisory | ABQ | Socorro | 109 min |
| Jul 8, 9:00 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Jul 8, 9:03 PM MDT | Special Weather Statement | ABQ | Bernalillo | 27 min |
| Jul 8, 9:28 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 92 min |
| Jul 8, 9:34 PM MDT | Special Weather Statement | ABQ | Bernalillo | 26 min |
| Jul 9, 2:23 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 112 min |
| Jul 9, 3:06 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 114 min |
| Jul 9, 3:19 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| Jul 9, 3:38 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 112 min |
| Jul 9, 3:58 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 9, 4:22 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 83 min |
| Jul 9, 4:34 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 116 min |
| Jul 9, 5:05 PM MDT | Special Weather Statement | ABQ | Bernalillo | 25 min |
| Jul 9, 5:21 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 114 min |
| Jul 9, 5:25 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 95 min |
| Jul 9, 5:40 PM MDT | Areal Flood Advisory | ABQ | Catron | 110 min |
| Jul 9, 5:52 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel | 113 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.